Alert archive / North Carolina / Special Weather Statements in 2016

Special Weather Statement, NWS Newport/Morehead City, NC

August 2, 2016Carteret County, Onslow County, North Carolina

NWS Newport/Morehead City, NC issued this special weather statement at Aug 2, 2016, 7:32 PM EDT for Carteret County, Onslow County, North Carolina. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 7:32 PM EDT (23:32 UTC)
Expired
Aug 2, 2016, 8:30 PM EDT
In force
58 min
Issued by
NWS Newport/Morehead City, NC

Counties Carteret County, NC, Onslow County, NC

The radar

The Morehead City radar (KMHX), 3 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.5 hours before the alert went out and 3 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2016-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 270 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2016-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
270 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
1012 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
68 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

030 
WWUS82 KMHX 022332
SPSMHX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
732 PM EDT TUE AUG 2 2016

NCZ092-093-095-098-030030-
CARTERET-ONSLOW-JONES-CRAVEN-
732 PM EDT TUE AUG 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CARTERET...
SOUTHEASTERN CRAVEN AND SOUTHEASTERN JONES COUNTIES...

AT 732 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ALBERT J ELLIS AIRPORT TO 14 MILES
NORTHEAST OF CAPE LOOKOUT LIGHTHOUSE. MOVEMENT WAS SOUTH AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW BERN...HAVELOCK...MOREHEAD CITY...NEWPORT...
HALF MOON...NEW RIVER STATION...PINEY GREEN...CAMP LEJEUNE CENTER...
PUMPKIN CENTER...SWANSBORO...CAPE CARTERET...RICHLANDS...
PINE KNOLL SHORES...MAYSVILLE...BOGUE INLET PIER...RICHLANDS SOUTH...
HAMMOCKS BEACH STATE PARK...FORT MACON STATE PARK AND NEUSE FOREST.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3448 7756 3473 7768 3496 7764 3502 7693
      3496 7680 3501 7668 3509 7628 3506 7620
      3511 7605 3498 7602 3480 7626 3452 7649
      3452 7658 3462 7670 3462 7685 3456 7713
      3446 7733 3444 7752
TIME...MOT...LOC 2332Z 345DEG 13KT 3477 7763 3480 7638 

$$

31

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this special weather statement went out at Aug 2, 2:54 PM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Aug 2, 2:54 PM EDT, 4 hours 38 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
254 PM EDT TUE AUG 2 2016

.SYNOPSIS...
A frontal boundary will slowly sink south through eastern North
Carolina overnight. The front will become stationary just off the
south coast Wednesday, linger through the end of the week, then
dissipate this weekend. Another front will move through from the
NW on Sunday. High pressure will pass to the north early next
week.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 3 pm Tue...Convection so far this afternoon has remained
along frontal boundary just south of the VA/NC border. As the
front continues to sink south expect additional development across
the remainder of the CWA which will carry over into the early
evening. With loss of daytime heating overall coverage and
intensity of storms will decrease so made no change to current
PoP distribution overnight.

&&

.SHORT TERM /WEDNESDAY/...
As of 3 pm Tue...Front will be along the south coast in the
morning and continue to slowly move south during the day. Surface
low is forecast to move SE along the boundary during the day,
generally following the NC/SC border. Have tapered PoPs
accordingly, with likely SW counties to low chance northern Outer
Banks.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
As of 250 PM Tuesday...Models remain in decent agreement keeping
the front stalled to the south Wednesday night into Thursday, with
waves of low pressure developing along it, as high pressure wedges
in from the NE. There is a better agreement that another mid level
trough will move across to north Sunday-Monday, resulting in
another weak front pushing into area.

Wednesday night through Friday night...Weak frontal boundary is
forecast to stall just south of the forecast area Wednesday night,
with waves of low pressure developing along it near the southern
coast into Thursday as high pressure wedges in from the NE. Will
see a slightly cooler and drier air mass spread in north to south.
Main threat of convective activity will be over southwest half of
area Thursday and Friday with intersection of front and weak sea
breeze action...and just slight chances overnight. Increased
diurnally driven pops slightly from previous forecast. Temps near
normal Thursday-Friday with highs in the mid to upper 80s.

Saturday through Tuesday...High pressure will shift offshore and
inland trough will re-develop Saturday with low level SW winds
returning. Models continue to push another front through the area
late weekend into early next week, as upper low pushes through
southern Canada/NE US and trough off the east coast. The GFS
continues to be slightly faster moving the boundary through late
Saturday night and Sunday, while the ECMWF pushes it through
Sunday and Sunday night. Expect convection to remain primarily
diurnally driven and will continue slight chance to low chance
pops each afternoon with lesser chances overnight. At this time
the best chance for more widespread type coverage will be Sunday
with the front. Low level thickness values support temps near or
slightly above climo with highs in the mid 80s to low 90s...with
Sat and Sun the warmest days.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
.Short Term /through Wednesday Afternoon/...
As of 125 PM Tuesday...VFR conditions expected through the TAF
period. There will again be scattered convection this afternoon
and evening which could lead to some brief MVFR conditions.
Thunderstorm chances will diminish around midnight. Winds are out
of the SW this afternoon, but a front will cross the region
overnight and as the front approaches winds will become almost
calm overnight, and then turn to the NE Wednesday morning. There
will also be some low stratus that develop around daybreak
Wednesday but the coverage should be scattered enough to prevent
sub VFR conditions.

Long Term /Wednesday night through Sunday/...
As of 250 PM Tue...Predominant VFR conditions expected through
the period. Brief periods of sub-VFR conditions will be possible
with isolated to scattered showers and thunderstorms each
afternoon/evening. Sub-VFR low stratus and/or fog will be possible
each morning.

&&

.MARINE...
Short Term /through Wednesday/
As of 3 pm Tue...A slow-moving frontal boundary will sink south
through the marine area overnight and Wednesday. Winds will shift
to NE this evening across the northern waters north of Oregon
Inlet. Winds will shift to NE then E across the waters north of
Cape Lookout late tonight into Wednesday. For the waters south of
Cape Lookout, winds will shift from SW to E during the day
Wednesday. Seas at Diamond Shoals buoy have been 6 feet for the
past several hours. Other buoy reports are much lower. Will not
raise Small Craft Advisory, but will mention locally higher seas
in the upcoming zone package.

Long Term /Wednesday night through Sunday/...
As of 250 PM Tuesday...A weak front will stall south of the
waters Wednesday night through late week...with waves of low
pressure developing along it near the southern coast. Post-
frontal northeast winds 10 to 15 knots will continue over northern
and central waters including Pamlico Sound with seas 2-4 feet,
highest north of Ocracoke. Latest guidance still does not show
much of a surge over 10 KT through the southern waters, though
could still see winds increase to 10-15 knots. Will continue to
indicate mainly easterly winds 15 knots or less for the
northern/central waters and E/ESE winds 5-15 knots for the
southern waters Wed night through Friday. SW winds return Friday
night and increase through the day Sat. Strongest winds look like
Sat night, and could see SW winds increase to 15-20 knots with
seas building to 3-5 feet. A weak cold front will push through the
waters from north to south Sunday and Sunday night. Could see NE
surge 10-15 knots behind the front with seas 2-3 feet.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...HSA
NEAR TERM...HSA
SHORT TERM...HSA
LONG TERM...CQD
AVIATION...CQD/SGK
MARINE...HSA/CQD
Hazardous weather outlook, Aug 2, 4:13 AM EDT, 15 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
413 AM EDT TUE AUG 2 2016

NCZ029-044>047-079>081-090>094-030815-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
413 AM EDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY
WINDS, HEAVY RAIN, AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-098-103-104-030815-
CARTERET-ONSLOW-OUTER BANKS DARE-OUTER BANKS HYDE-
413 AM EDT TUE AUG 2 2016

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE GUSTY
WINDS, HEAVY RAIN, AND FREQUENT LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 6:18 PM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
618 PM EDT TUE AUG 2 2016

NCZ094-022300-
PAMLICO-
618 PM EDT TUE AUG 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PAMLICO COUNTY...

AT 618 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 15 MILES SOUTHWEST OF SWAN QUARTER FERRY
TERMINAL TO 7 MILES EAST OF FAIRFIELD HARBOUR. MOVEMENT WAS
SOUTHEAST AT 20 MPH.

WINDS GUSTS 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MINNESOTT BEACH FERRY...BAYBORO...ALLIANCE...ARAPAHOE...
MINNESOTT BEACH...STONEWALL...VANDEMERE AND MESIC.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 3512 7648 3503 7664 3495 7682 3515 7694
      3525 7657
TIME...MOT...LOC 2218Z 286DEG 23KT 3520 7649 3510 7683

27
Special weather statement, Aug 2, 6:20 PM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
620 PM EDT TUE AUG 2 2016

NCZ091-092-098-022245-
ONSLOW-JONES-LENOIR-
620 PM EDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL LENOIR...NORTH
CENTRAL ONSLOW AND CENTRAL JONES COUNTIES...

AT 620 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTH OF
RICHLANDS...OR 15 MILES SOUTH OF KINSTON...MOVING SOUTHEAST AT 15
MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...RICHLANDS AND RICHLANDS SOUTH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3504 7767 3517 7751 3498 7724 3481 7748
TIME...MOT...LOC 2220Z 318DEG 14KT 3506 7753

13
Special weather statement, Aug 2, 6:23 PM EDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
623 PM EDT TUE AUG 2 2016

NCZ093>095-022315-
CARTERET-PAMLICO-CRAVEN-
623 PM EDT TUE AUG 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN PAMLICO...
CENTRAL CARTERET AND SOUTHEASTERN CRAVEN COUNTIES...

AT 623 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR FAIRFIELD HARBOUR TO 10 MILES EAST
OF MINNESOTT BEACH FERRY. MOVEMENT WAS SOUTH AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...FAIRFIELD HARBOUR...MINNESOTT BEACH FERRY...
NEUSE FOREST...CHERRY BRANCH FERRY TERMINAL...BAYBORO...ALLIANCE...
ARAPAHOE...MINNESOTT BEACH AND STONEWALL.

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3489 7705 3519 7696 3509 7649 3479 7644
TIME...MOT...LOC 2223Z 339DEG 12KT 3508 7689 3502 7662

31
Special weather statement, Aug 2, 6:48 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
648 PM EDT TUE AUG 2 2016

NCZ090-092-098-022330-
ONSLOW-JONES-DUPLIN-
648 PM EDT TUE AUG 2 2016

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DUPLIN...
NORTHWESTERN ONSLOW AND WEST CENTRAL JONES COUNTIES...

AT 648 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR RICHLANDS...OR
12 MILES NORTHWEST OF HALF MOON...MOVING SOUTHEAST AT 20 MPH.

WINDS GUSTS OF 30 TO 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...HALF MOON...RICHLANDS...RICHLANDS SOUTH AND ALBERT J
ELLIS AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3501 7772 3510 7752 3490 7728 3472 7759
TIME...MOT...LOC 2248Z 335DEG 16KT 3499 7758

27
Special weather statement, Aug 2, 7:04 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
704 PM EDT TUE AUG 2 2016

NCZ092>095-104-022345-
CARTERET-JONES-PAMLICO-OUTER BANKS HYDE-CRAVEN-
704 PM EDT TUE AUG 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTH CENTRAL
PAMLICO...CARTERET...SOUTHEASTERN CRAVEN...SOUTHEASTERN JONES AND
SOUTHWESTERN OUTER BANKS HYDE COUNTIES...

AT 704 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR NEUSE FOREST TO 10 MILES SOUTHWEST
OF CEDAR ISLAND FERRY TERMINAL TO OCRACOKE. MOVEMENT WAS SOUTHEAST
AROUND 30 MPH.

WINDS GUSTS OF 30 TO 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NEW BERN...HAVELOCK...MOREHEAD CITY...NEWPORT...PINE KNOLL SHORES...
OCRACOKE FERRY TERMINAL...FORT MACON STATE PARK...
MINNESOTT BEACH FERRY...CEDAR ISLAND FERRY TERMINAL...NEUSE FOREST...
OCRACOKE LIGHTHOUSE...MICHAEL J SMITH AIRPORT...OCEANA PIER...
CHERRY BRANCH FERRY TERMINAL...RACHEL CARSON ESTUARINE RESERVE...
CAPE LOOKOUT LIGHTHOUSE...MINNESOTT BEACH AND INDIAN BEACH.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3469 7702 3501 7715 3499 7653 3508 7623
      3506 7619 3509 7617 3515 7596 3506 7593
      3459 7652
TIME...MOT...LOC 2304Z 320DEG 43KT 3496 7701 3494 7648 3506 7604

27
Special weather statement, Aug 2, 7:32 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
732 PM EDT TUE AUG 2 2016

NCZ092-093-095-098-030030-
CARTERET-ONSLOW-JONES-CRAVEN-
732 PM EDT TUE AUG 2 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ONSLOW...CARTERET...
SOUTHEASTERN CRAVEN AND SOUTHEASTERN JONES COUNTIES...

AT 732 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM NEAR ALBERT J ELLIS AIRPORT TO 14 MILES
NORTHEAST OF CAPE LOOKOUT LIGHTHOUSE. MOVEMENT WAS SOUTH AT 15 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...NEW BERN...HAVELOCK...MOREHEAD CITY...NEWPORT...
HALF MOON...NEW RIVER STATION...PINEY GREEN...CAMP LEJEUNE CENTER...
PUMPKIN CENTER...SWANSBORO...CAPE CARTERET...RICHLANDS...
PINE KNOLL SHORES...MAYSVILLE...BOGUE INLET PIER...RICHLANDS SOUTH...
HAMMOCKS BEACH STATE PARK...FORT MACON STATE PARK AND NEUSE FOREST.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3448 7756 3473 7768 3496 7764 3502 7693
      3496 7680 3501 7668 3509 7628 3506 7620
      3511 7605 3498 7602 3480 7626 3452 7649
      3452 7658 3462 7670 3462 7685 3456 7713
      3446 7733 3444 7752
TIME...MOT...LOC 2332Z 345DEG 13KT 3477 7763 3480 7638

31

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 3:25 AM EDTSpecial Weather StatementMHXHyde50 min
Aug 2, 4:10 AM EDTAreal Flood AdvisoryMHXDare110 min
Aug 2, 11:13 AM EDTSpecial Weather StatementMHXCurrituck32 min
Aug 2, 11:43 AM EDTSpecial Weather StatementMHXCurrituck32 min
Aug 2, 11:48 AM EDTSpecial Marine WarningMHX42 min
Aug 2, 12:15 PM EDTAreal Flood AdvisoryMHXDare2 hr
Aug 2, 12:17 PM EDTSpecial Weather StatementMHXDare28 min
Aug 2, 12:24 PM EDTSpecial Marine WarningMHX66 min
Aug 2, 12:29 PM EDTSpecial Weather StatementMHXDare46 min
Aug 2, 1:24 PM EDTSpecial Weather StatementMHXDare36 min
Aug 2, 1:31 PM EDTSpecial Marine WarningMHX59 min
Aug 2, 2:58 PM EDTSpecial Marine WarningMHX47 min
Aug 2, 2:58 PM EDTSpecial Weather StatementMHXTyrrell62 min
Aug 2, 3:34 PM EDTSpecial Weather StatementMHXMartin41 min
Aug 2, 3:38 PM EDTSpecial Weather StatementMHXTyrrell, Washington67 min
Aug 2, 4:29 PM EDTSpecial Weather StatementMHXMartin, Tyrrell, Washington46 min
Aug 2, 4:49 PM EDTSpecial Weather StatementMHXBeaufort26 min
Aug 2, 5:09 PM EDTAreal Flood AdvisoryMHXBeaufort, Martin, Pitt, Washington111 min
Aug 2, 5:17 PM EDTSpecial Weather StatementMHXBeaufort, Hyde, Martin43 min
Aug 2, 6:18 PM EDTSpecial Weather StatementMHXPamlico42 min
Aug 2, 6:20 PM EDTSpecial Weather StatementMHXJones25 min
Aug 2, 6:23 PM EDTSpecial Weather StatementMHXCarteret52 min
Aug 2, 6:33 PM EDTSpecial Marine WarningMHX42 min
Aug 2, 6:48 PM EDTSpecial Weather StatementMHXOnslow42 min
Aug 2, 7:04 PM EDTSpecial Weather StatementMHXCarteret41 min

Nearby

Special Weather Statements in North Carolina, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.